Alert archive / Montana / High Wind Warnings in 2016

High Wind Warning 2, NWS Billings, MT

February 13, 2016

NWS Billings, MT issued this high wind warning at Feb 13, 2016, 4:10 AM MST. It took effect at Feb 13, 2016, 9:00 AM MST. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 13, 2016, 4:10 AM MST (11:10 UTC)
In effect from
Feb 13, 2016, 9:00 AM MST
Expired
Feb 13, 2016, 7:55 PM MST
In force
11 hr
Issued by
NWS Billings, MT

The text

As transmitted.

999 
WWUS75 KBYZ 131110
NPWBYZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BILLINGS MT
410 AM MST SAT FEB 13 2016

MTZ028-140400-
/O.NEW.KBYZ.HW.W.0002.160213T1600Z-160214T0400Z/
SOUTHERN WHEATLAND-
INCLUDING THE CITY OF...HARLOWTON
410 AM MST SAT FEB 13 2016

...HIGH WIND WARNING IN EFFECT FROM 9 AM THIS MORNING TO 9 PM MST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BILLINGS HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM MST
THIS EVENING. 

* IMPACTS...DANGEROUS CROSS WINDS COULD MAKE TRAVEL HAZARDOUS FOR
  HIGH PROFILE AND LOAD CARRYING VEHICLES ALONG HIGHWAY 191 AND
  HIGHWAY 12.

* TIMING...STRONG WEST WINDS ARE EXPECTED LATE THIS MORNING INTO
  EARLY THIS EVENING. THE STRONG WINDS ARE EXPECTED TO DIMINISH BY
  MID EVENING.

* WINDS...PEAK GUSTS AROUND 60 MPH. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE.

&&

$$

HTTP://WEATHER.GOV/BILLINGS
2 follow-up statements
596 
WWUS75 KBYZ 132144
NPWBYZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BILLINGS MT
244 PM MST SAT FEB 13 2016

MTZ028-140400-
/O.CON.KBYZ.HW.W.0002.000000T0000Z-160214T0400Z/
SOUTHERN WHEATLAND-
INCLUDING THE CITY OF...HARLOWTON
244 PM MST SAT FEB 13 2016

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MST THIS
EVENING...

* IMPACTS...DANGEROUS CROSS WINDS WILL MAKE TRAVEL HAZARDOUS FOR
  HIGH PROFILE AND LOAD CARRYING VEHICLES ALONG HIGHWAY 191 AND
  HIGHWAY 12.

* TIMING...STRONG WEST WINDS WILL CONTINUE INTO EARLY THIS
  EVENING. WINDS WILL WEAKEN AFTER SUNSET.

* WINDS...GUSTS OF 50 TO 60 MPH.

* SUNDAY AND MONDAY...STRONG WEST WINDS CAN BE EXPECTED EACH OF
  THE NEXT TWO DAYS...WITH PEAK GUSTS OF 50 MPH OR MORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE.

&&

$$

HTTP://WEATHER.GOV/BILLINGS
074 
WWUS75 KBYZ 140255
NPWBYZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BILLINGS MT
755 PM MST SAT FEB 13 2016

MTZ028-140400-
/O.CAN.KBYZ.HW.W.0002.000000T0000Z-160214T0400Z/
SOUTHERN WHEATLAND-
INCLUDING THE CITY OF...HARLOWTON
755 PM MST SAT FEB 13 2016

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BILLINGS HAS CANCELLED THE HIGH
WIND WARNING. 

ALTHOUGH GUSTY WEST WINDS CONTINUE IN AND AROUND HARLOWTON...THE
POTENTIAL FOR DANGEROUS AND DAMAGING WINDS HAS PASSED. THEREFORE
THE HIGH WIND WARNING HAS BEEN CANCELLED. NORTHWEST WINDS WILL
CONTINUE TO DIMINISH THROUGH THE EVENING HOURS.

$$

HTTP://WEATHER.GOV/BILLINGS

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Billings, MT wrote its last area forecast discussion before this high wind warning went out at Feb 13, 4:07 AM MST, 3 minutes earlier.

Area forecast discussion, Feb 13, 4:07 AM MST, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BILLINGS MT
407 AM MST SAT FEB 13 2016

.SHORT TERM...VALID FOR TDY AND SUN...

A WINDY DAY WITH RAIN AND SNOW SHOWERS WILL BE ON TAP TODAY. SOME
WEAK WARM AIR ADVECTION MOVED ACROSS THE FAR EASTERN AREAS AROUND
THE DAKOTA BORDER EARLIER THIS MORNING PRODUCING SOME VERY LIGHT
FREEZING RAIN ACROSS FALLON COUNTY BUT HAS SINCE ENDED. FOCUS THEN
SHIFTS WEST AS A STRONG DISTURBANCE CURRENTLY SEEN ON WATER VAPOR
ACROSS EASTERN WASHINGTON AND THE IDAHO PANHANDLE WILL MOVE
SOUTHEAST ACROSS OUR AREA TODAY. THIS WILL BRING INCREASING
CHANCES FOR SNOW SHOWERS THIS MORNING WITH PREDOMINATELY RAIN
SHOWERS THIS AFTERNOON. LAPSE RATES REMAIN STEEP ACROSS THE AREA.
IN ADDITION...A GOOD AREA OF Q-VECTOR CONVERGENCE WILL MOVE ACROSS
THE AREA AND THIS COMBINED WITH THE LAPSE RATES WILL BRING GOOD
CHANCES FOR WETTING SHOWERS.

LEE-SIDE TROUGHING WILL SET UP THIS MORNING RESULTING IN TIGHT
PRESSURE GRADIENTS ACROSS THE UPPER YELLOWSTONE AND STILLWATER
VALLEYS. HOWEVER...PRESSURE GRADIENTS WILL BE ORIENTED MORE
WEST/EAST AND NOT FAVORABLE FOR VERY STRONG WIND GUSTS FOR THE
LIVINGSTON AREA...ALTHOUGH GUSTS AROUND 50 MPH CAN BE EXPECTED.
HOWEVER...THIS GRADIENT ORIENTATION WILL BE FAVORABLE FOR VERY
STRONG WIND GUSTS ACROSS SOUTHERN WHEATLAND COUNTY. IN
ADDITION...700MB WINDS ARE PROGGED AROUND 50KTS. THESE WINDS HAVE
THE POTENTIAL TO MIX DOWN AS A GUSTY PACIFIC FRONT MOVES ACROSS
THE AREA THIS AFTERNOON. AS A RESULT...I HAVE ISSUED A HIGH WIND
WARNING FOR THE HARLOWTON AREA FROM MID MORNING INTO EARLY THIS
EVENING. GUSTY WINDS CAN BE EXPECTED FURTHER EAST ACROSS THE
PLAINS WITH GUSTS AROUND 30 TO 40 MPH POSSIBLE.

FOR SUNDAY...AN UNSTABLE NORTHWEST FLOW ALOFT WILL MOVE OVER OUR
AREA BRINGING CONTINUED CHANCES FOR RAIN AND SNOW SHOWERS. MORE
NUMEROUS SNOW SHOWERS WILL BE LIKELY FOR THE BEARTOOTH/ABSAROKA
AND BIG HORN MOUNTAINS WHERE A FEW INCHES OF SNOW WILL BE
POSSIBLE. HOOLEY

.LONG TERM...VALID FOR MON...TUE...WED...THU...FRI...

TEMPERATURES 15 TO 20 DEGREES ABOVE SEASONAL LEVELS WILL BE THE
NEW NORM THROUGH THE WORK WEEK AS UPPER LEVEL HIGH PRESS DOMINATES
THE WESTERN US.

MONDAY STARTS OFF WITH THE UPPER LEVEL RIDGE AXIS ALIGNED THROUGH
WESTERN OREGON AND WASHINGTON. THAT WILL LEAVE OUR AREA IN A FAST
AND SOMEWHAT UNSTABLE NORTHWEST FLOW. FOR MONDAY AND TUESDAY
EXPECT MOSTLY CLOUDY CONDITIONS AND SCATTERED CHANCES FOR RAIN AND
HIGHER ELEVATION SNOWS...MOSTLY ABOVE 5000FT MSL. A RAIN/SNOW MIX
IS POSSIBLE FOR ANY PRECIP FALLING AT NIGHT WHEN TEMPERATURES
LOWER INTO THE MID-UPPER 30S. THIS UNSETTLED WEATHER WILL BE A
RESULT OF TWO SHORTWAVES MOVING SOUTHEAST DOWN THE EASTERN SIDE OF
THE RIDGE. TEMPERATURES WILL BE WARM ON MONDAY AND
TUESDAY...ESPECIALLY FOR LOCATIONS THAT DO NOT RECEIVE ANY
PRECIPITATION...AND IN THE UPPER 50S. CONDITIONS WILL ALSO BE
SOMEWHAT BREEZY...ESPECIALLY FOR LOCATIONS WEST OF BILLINGS AND
ROUNDUP.

MAIN RIDGE AXIS MOVES ACROSS OUR FORECAST AREA WEDNESDAY AND
THURSDAY AFTERNOON AND ALONG WITH IT EVEN WARMER TEMPERATURES
AROUND 60. THE BREEZY CONDITIONS SHOULD SUBSIDE SOMEWHAT TOWARDS
THE MIDDLE OF THE WEEK AS WELL. MOVING TO THE END OF THE WORK
WEEK...SOME UNCERTAINTY IN THE HANDLING OF A PACIFIC TROUGH CREEPS
INTO THE FORECAST...THOUGH WE LIKELY WILL SEE TEMPERATURES COOL
CLOSER TO NORMAL TOWARDS NEXT WEEKEND WITH CHANCES FOR
PRECIPITATION RETURNING TO THE FORECAST. AN INCREASE IN THE WINDS
IS ALSO POSSIBLE PRIOR TO TROUGH PASSAGE. DOBBS

&&

.AVIATION...

VFR CONDITIONS SHOULD PREVAIL THROUGH THE EARLY MORNING HOURS.
MVFR/IFR CONDITIONS ARE POSSIBLE AS SHOWERS SLIDE THROUGH THIS
MORNING AND AFTERNOON. EXPECT BREEZY CONDITIONS AT ALL TERMINALS
AS THE WEAK FRONT SLIDES THROUGH. TIMING OF THE FRONT PLACES IT AT
KBIL AND KMLS AROUND 18Z...AND KSHR AROUND 20 OR 21Z. SOUTHWEST
GAP WINDS WILL IMPACT KLVM THROUGH THE PERIOD. MOUNTAIN
OBSCURATIONS POSSIBLE SATURDAY. DOBBS

&&

.PRELIMINARY POINT TEMP/POPS...

    TDY SUN     MON     TUE     WED     THU     FRI
-------------------------------------------------------
BIL 051 033/051 038/058 038/059 039/060 041/062 038/058
    4/W 13/W    23/W    32/W    10/B    12/W    21/N
LVM 046 033/049 040/053 041/056 041/057 040/056 036/052
    4/W 24/W    34/W    42/W    10/N    12/W    32/W
HDN 053 031/054 033/059 034/061 033/061 035/063 034/059
    4/W 23/W    25/W    32/W    10/B    02/W    21/N
MLS 046 030/049 031/053 031/055 034/056 035/059 036/055
    6/W 22/W    24/W    24/W    10/B    01/E    21/B
4BQ 052 030/050 032/051 030/057 032/060 035/063 033/056
    8/W 32/W    24/W    33/W    10/B    01/B    21/N
BHK 039 027/044 027/046 028/047 031/050 034/054 033/050
    7/W 42/W    14/W    23/W    10/B    01/B    21/N
SHR 052 028/049 030/053 032/056 032/058 034/060 031/055
    7/W 33/W    24/W    32/W    10/B    11/E    21/B

&&

.BYZ WATCHES/WARNINGS/ADVISORIES...
MT...HIGH WIND WARNING IN EFFECT FROM 9 AM THIS MORNING TO 9 PM
      MST THIS EVENING FOR ZONE 28.
WY...NONE.

&&

WEATHER.GOV/BILLINGS
Hazardous weather outlook, Feb 13, 3:08 AM MST, 1 hour 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BILLINGS MT
308 AM MST SAT FEB 13 2016

MTZ028-029-034-035-039>042-056-063>068-140015-
SOUTHERN WHEATLAND-MUSSELSHELL-NORTHERN STILLWATER-YELLOWSTONE-
EASTERN CARBON-NORTHERN PARK-NORTHERN SWEET GRASS-GOLDEN VALLEY-
RED LODGE FOOTHILLS-JUDITH GAP-PARADISE VALLEY-LIVINGSTON AREA-
BEARTOOTH FOOTHILLS-ABSAROKA/BEARTOOTH MOUNTAINS-CRAZY MOUNTAINS-
308 AM MST SAT FEB 13 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA
AND SOUTH CENTRAL MONTANA.

.DAY ONE...TODAY AND TONIGHT

INCREASED WEST WINDS WILL IMPACT THE AREA THROUGH THIS EVENING.
EXPECT GUSTS OF 40 TO 50 MPH FROM LIVINGSTON TO BIG TIMBER WITH
GUSTS AROUND 60 MPH LIKELY FOR THE HARLOWTON AREA. TRAVEL ON
INTERSTATE 90 AND HIGHWAY 191 WILL BE AFFECTED BY GUSTY CROSS
WINDS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE WEATHER PATTERN WILL CONTINUE TO FAVOR GUSTY WEST WINDS ALONG
THE FOOTHILLS OVER THE NEXT SEVERAL DAYS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Billings, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 13, 11:23 AM MSTSpecial Weather StatementBYZBig Horn112 min

Nearby

High Wind Warnings in Montana, 2016Every high wind warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.